I've read many posts that it can sometimes take 6 months to a year after ending TX to start feeling fully normal. I'm so sorry your having pains like that.
I can't tell you what to do to make them better, but I do know of other people that experienced much the same symptoms. Took them awhile to get over it, but finally did.
Good Luck and congratulations on finishing the race!!!
I was so excited by the first part of your message and so sorry to read the second part.
I wanted to plan to big trip with my kids for right after treatment and my doc said that it wasn't a good idea. He suggested waiting 3 months and said that's how long it usually took "high functioning" (I was afraid to ask if I did/did not fall into that group) to get back to normal.
I'm hoping for you that these symptoms are something that might have hit you right now anyway and will go away soon. All the best to you, Deb
HELLO TO EVERYONE! HOPE EVERYONE IS DOING GOOD. I TOOK MY LAST SHOT ON 1/27/06 AND MY LAST RIBIVIRIAN ON 2/3/06. WITHIN 7 TO 10 DAYS I WAS FEELING LIKE I WAS A NEW PERSON. I COULD NOT BELEIVE HOW QUICKLY I FELT SO GOOD, ENERGY AND ALL. THIS LASTED UNTIL 2/24/06 AND SINCE THEN MY WHOLE BODY HURTS ALL THE TIME. MY NECK, SHOULDERS, LEGS, ARMS AND SOME OTHER PLACES. I DO NOT HAVE ANY OTHER SYMPTOMS OTHER THEN STABBING PAIN ON THE SIDES AND ABOVE MY EYES ON MY HEAD. THESE COME AND GO. THE BODY ACHES SEEM TO JUST GET WORSE AND NEVER LEAVE. I'M STILL NOT SLEEPING MORE THAN TWO HOURS WITHOUT WAKING UP AND TAKING 4/EVER TO GO BACK TO SLEEP. HAS ANYONE HAD THE BODY ACHES, MUSCEL CRAMPS SINCE THEY STOPPED TREATMENT?
I'm in a similar boat. My last shot was on january 20th and last of the pills on the 26th.
I felt like **** for the first ~3 weeks and then felt great for 3 days only to fall back into the same side effects. When that passed, I had around a week of feelin' pretty darn good and then this weekend I felt like two days after "shot night."
When I have the bad days, it's the body aches, head aches concentrating in the forehead and eye balls and fatigue. I also have itchy ankles & feet and Restless Leg Syndrom pretty much every day.
I guess that this is just part of the treaatment hangover.
All the best,
you described me pretty much up to the lasting symptoms. I felt very well within a wk and then about 4 wks post tx. I had a 'crash' where I felt like c**p, but can't recall particular symptoms. It was a rundown, achy feeling and I told myself ' this is day of my relapse'. It wasn't and I got better. INF has some imflammatory tendency that might cause a sort of rebound effect when is leaving our system. I hope it won;t last much longer. see if you can take NSAIDS, to relieve the pains.
and to ease your mind, ask for your post tx PCR soon. Many drs are doing a 4 wk post tx PCR since it correlates to the 3 and 6 mo PCR closely.
THere is a couple of threads down below on post tx complaints that might be of use to you. Scroll down
For what it's worth, I went through the same pattern. After ending my tx two and a half years ago I felt great after one week off therapy, and for about three more weeks I felt like I was reborn!!! No pain, boundless energy, mind worked better than in decades, absolutely no more sexual dysfunction, optomistic, excited, etc.
Then at the 1 month point, post-tx, the bricks all fell in on me: joint pain everywhere, hips, back, shoulders, neck, etc. Weird fatigue and head problems.....feeling dizzy and confused....erectile dysfunction returned, depression creeping in...and on and on. I was SURE it was relapse, and told all my friends and family that I had relapsed. My tests at 1 month, and later 3 months post-tx, then 6 months, then 1 year, then 20 months post tx....were ALL undetected...or SVR!
But, the problems continued, in a recurring pattern, and persist today. I am going through a bad flare-up, and have lots of spinal, rib, and hip, and dizziness issues currently. Sometimes it all fades for weeks at a time, and I think I am really recovering form the interferon 'hangover' or whatever you want to call it....but it seems to return regularly. I think that an 'autoimmune disease syndrome' has developed, as a result of many months of interferon over two extended tx'es.
I am not sure what the answers are, or whether it will improve over time. All that I do know, is that two and a half years after getting SVR, I still often feel like I am on interferon.
Read the threads below regarding long term issues with rib pain, costochondritis, and joint problems. It will fill in more info.
Good luck on your recoveries!
just wanted to say how sorry I am that you are experiencing these things, how messed up is that? all I can say is that I hope youre going to get all the relief you need in the coming months...everyone that is experiencing these post tx probs...I have heard of some people taking a long time to get to complete "high functioning" level...best to you...